Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 29, 2008, 5:51 AM CDT. It took effect at Mar 29, 2008, 3:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 5:51 AM CDT (10:51 UTC)
- In effect from
- Mar 29, 2008, 3:00 PM CDT
- Expired
- Mar 29, 2008, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 291051 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 551 AM CDT SAT MAR 29 2008 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY THIS EVENING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...AND THE VAN HORN AREA FOR SOUTHWESTERLY 20 FOOT WINDS NEAR 20 MPH...RELATIVE HUMIDITY LESS THAN 15 PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN HORN AREA AND THE UPPER TRANS PECOS REGION FOR SOUTHWESTERLY 20 FOOT WINDS NEAR 20 MPH...RELATIVE HUMIDITY LESS THAN 15 PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER... .A DRYLINE WILL EXTEND FROM THE SOUTHEASTERN NEW MEXICO PLAINS TO THE BIG BEND REGION OF SOUTHWEST TEXAS THIS AFTERNOON AND EVENING. VERY WARM TEMPERATURES...INCREASED SOUTHWESTERLY WINDS NEAR OR ABOVE 20 MPH...AND VERY LOW RELATIVE HUMIDITY CAN BE EXPECTED ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS AND THE VAN HORN AREA THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THESE SAME LOCATIONS IN ADDITION TO THE UPPER TRANS PECOS REGION SUNDAY...AS DRIER AIR AND INCREASED WIND SPEEDS SPREAD A LITTLE FARTHER EAST. NMZ114-115-TXZ057-258-292100- /O.UPG.KMAF.FW.A.0026.080329T1800Z-080330T0300Z/ /O.NEW.KMAF.FW.W.0031.080329T2000Z-080330T0100Z/ /O.CON.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 551 AM CDT SAT MAR 29 2008 /451 AM MDT SAT MAR 29 2008/ ...RED FLAG WARNING IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...AND THE VAN HORN AREA...WHICH IS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND EVENING. SOUTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 MPH...WITH A FEW GUSTS TO 35 MPH ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND THE VAN HORN AREA THIS AFTERNOON. WIND SPEEDS MAY BE HIGHER IN THE GUADALUPE MOUNTAINS. VERY WARM TEMPERATURES AND MUCH DRIER AIR WILL BRING MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT TO THESE LOCATIONS. THESE CONDITIONS WILL COMBINE WITH ONGOING VERY HIGH TO EXTREME FIRE DANGER TO PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD THIS AFTERNOON THROUGH EARLY THIS EVENING. THESE CONDITIONS WILL BE LIKELY AGAIN SUNDAY AFTERNOON AND EVENING. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$ TXZ058-059-292100- /O.CON.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING- 551 AM CDT SAT MAR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE UPPER TRANS PECOS REGION OF WEST TEXAS SUNDAY AFTERNOON AND EVENING. THE COMBINATION OF SOUTHWESTERLY 20 FOOT WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 35 MPH...MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER WILL BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD OVER THE UPPER TRANS PECOS REGION SUNDAY AFTERNOON AND EVENING. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$
2 follow-up statements
000 WWUS84 KMAF 292038 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 338 PM CDT SAT MAR 29 2008 ...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM MDT FOR THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN AREA FOR SOUTHWESTERLY 20 FOOT WINDS NEAR 20 MPH... RH/S LESS THAN 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA AND THE UPPER TRANS PECOS REGION FOR SOUTHWEST 20 FOOT WINDS NEAR 20 MPH...RH/S LESS THAN 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR ALL BUT THE PRESIDIO VALLEY...BIG BEND REGION AND LOWER TRANS PECOS FOR SOUTHWEST 20 FOOT WINDS NEAR 20 MPH...RH/S OF 10 TO 15 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER... .WARM TEMPERATURES...INCREASED SOUTHWESTERLY WINDS NEAR OR ABOVE 20 MPH AND VERY LOW RH/S CAN BE EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE MOUNTAINS AND VAN HORN AREA INTO THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THESE SAME LOCATIONS...IN ADDITION TO THE UPPER TRANS PECOS REGION SUNDAY. MONDAY AFTERNOON AND EVENING...ALL BUT THE PRESIDIO VALLEY...BIG BEND REGION AND LOWER TRANS PECOS ARE EXPECTED TO HAVE CRITICAL FIRE WEATHER CONDITIONS. NMZ114-115-TXZ057-258-301000- /O.NEW.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/ /O.CON.KMAF.FW.W.0031.000000T0000Z-080330T0100Z/ /O.CON.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 338 PM CDT SAT MAR 29 2008 /238 PM MDT SAT MAR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 35 MPH ACROSS THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE MOUNTAINS AND THE VAN HORN AREA INTO THIS EVENING. MINIMUM RH/S OF 10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD IN THESE AREAS. THESE CONDITIONS WILL BE LIKELY AGAIN SUNDAY AFTERNOON AND EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$ TXZ058-059-301000- /O.NEW.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/ /O.CON.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING- 338 PM CDT SAT MAR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH...MINIMUM RH/S VALUES OF 10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD OVER THE UPPER TRANS PECOS REGION SUNDAY AFTERNOON AND EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-060>063-067>070-074-075-080-301000- /O.NEW.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- 338 PM CDT SAT MAR 29 2008 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH...MINIMUM RH/S VALUES OF 10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD OVER MARFA PLATEAU...DAVIS MOUNTAINS AND PERMIAN BASIN MONDAY AFTERNOON AND EVENING. $$
000 WWUS84 KMAF 300123 AAA RFWMAF RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 823 PM CDT SAT MAR 29 2008 ...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA AND THE UPPER TRANS PECOS REGION FOR SOUTHWEST 20 FOOT WINDS NEAR 20 MPH...RH/S LESS THAN 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR ALL BUT THE PRESIDIO VALLEY...BIG BEND REGION AND LOWER TRANS PECOS FOR SOUTHWEST 20 FOOT WINDS NEAR 20 MPH...RH/S OF 10 TO 15 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA AND THE UPPER TRANS PECOS REGION SUNDAY. MONDAY AFTERNOON AND EVENING...ALL BUT THE PRESIDIO VALLEY...BIG BEND REGION AND LOWER TRANS PECOS ARE EXPECTED TO HAVE CRITICAL FIRE WEATHER CONDITIONS. NMZ114-115-TXZ057-258-301030- /O.EXP.KMAF.FW.W.0031.000000T0000Z-080330T0100Z/ /O.CON.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/ /O.CON.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 823 PM CDT SAT MAR 29 2008 /723 PM MDT SAT MAR 29 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 35 MPH WITH MINIMUM RH/S OF 10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY. STRONGER WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS. THESE CONDITIONS WILL BE LIKELY AGAIN MONDAY AFTERNOON AND EVENING. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$ TXZ058-059-301030- /O.CON.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/ /O.CON.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING- 823 PM CDT SAT MAR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH...MINIMUM RH/S VALUES OF 10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT CRITICAL FIRE WEATHER CONDITIONS OVER THE UPPER TRANS PECOS REGION SUNDAY AFTERNOON AND EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-060>063-067>070-074-075-080-301030- /O.CON.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- 823 PM CDT SAT MAR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH...MINIMUM RH/S VALUES OF 10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER THE MARFA PLATEAU...DAVIS MOUNTAINS AND PERMIAN BASIN MONDAY AFTERNOON AND EVENING. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 29, 4:20 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 29, 4:20 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
420 AM CDT SAT MAR 29 2008
.DISCUSSION...
BROAD UPPER TROUGH ACROSS THE WESTERN U.S. TODAY WILL DEEPEN SUNDAY
WITH SEVERAL SMALL DISTURBANCES EXPECTED TO TRACK ACROSS THE AREA.
NONE OF THESE SHORTWAVES LOOK VERY IMPRESSIVE... BUT WHEN COMBINED
WITH DECENT LOW LEVEL MOISTURE AND A GOOD DRYLINE MAY BE ENOUGH TO
DEVELOP SOME STORMS. UPPER TROUGH AXIS SHOULD PASS ACROSS THE AREA
LATE MONDAY ENDING THE RAIN CHANCES FOR THE REGION.
WILL BEGIN THE DAY WITH POST FRONTAL CONDITIONS ACROSS THE AREA AND
ABUNDANT LOW CLOUDS ACROSS THE EAST. MODELS HAVE THE LOW CLOUDS
SPREADING WEST DURING THE MORNING HOURS. HAVE LOWERED HIGHS TODAY
TO THE LOWER SIDE OF GUIDANCE BASED ON STRENGTH OF COLD AIRMASS AND
THE RELUCTANCE OF THE LOW CLOUDS TO CLEAR OUT YESTERDAY... COULD SEE
REPEAT TODAY. A NUMBER OF LOCATIONS AROUND THE AREA ARE APPROACHING
SATURATION SO CONTINUED MENTION OF PATCHY MORNING FOG THAT MAY
SPREAD AS FAR WEST AS SOUTHEASTERN NEW MEXICO WITH EASTERLY SURFACE
FLOW... ALTHOUGH PERMIAN BASIN AND TRANS PECOS LOOKING MORE
FAVORABLE. DEVELOPMENT OF LEESIDE TROUGH WILL RETURN SURFACE WINDS
TO THE SOUTH TO SOUTHWEST TODAY.
AS FAR AS RAIN CHANCES SPC HAS EASTERN PART OF AREA IN GENERAL
THUNDER TODAY AND SUNDAY. HAVE KEPT POPS EAST BOTH DAYS BUT HAVE
CUT THE WESTERN COUNTIES OUT OF IT. WILL HAVE DEVELOPMENT OF A
DRYLINE TODAY AND SUNDAY WHICH WILL HELP TO FOCUS STORM DEVELOPMENT
FOR EASTERN PERMIAN BASIN AND LOWER TRANS PECOS... BUT ALSO CUT OFF
MOISTURE FROM WESTERN COUNTIES. MODEL POPS NOT VERY HIGH THIS WEEKEND
WITH MODEL QPF BEING THE HIGHEST FOR THE EASTERN PERMIAN BASIN SUNDAY
NIGHT.
ON MONDAY STILL COULD SEE A FEW SHOWERS/STORMS FAR EAST BUT DRYLINE
PUSHES EAST OF THE CWA BY MIDDAY ENDING ANY RAIN CHANCES. WEST OF
THE DRYLINE WILL BE FIRE WX CONCERNS THAT WILL BE ADDRESSED BELOW.
LATEST MET GUIDANCE KEEPS THE WIND BELOW HIGH WIND CRITERIA AT GDP
MOST PERIODS TODAY AND SUNDAY... MAY BRIEFLY APPROACH 40 MPH BUT
WILL NOT ISSUE A WIND WARNING.
TEMPERATURES SHOULD BE WARMER TODAY CLIMBING INTO THE 80S SUNDAY AND
MONDAY. ANOTHER COLD FRONT MONDAY NIGHT WILL KNOCK HIGHS BACK INTO
THE 70S FOR THE REMAINDER OF THE WEEK. COULD SEE RAIN CHANCES
INCREASING LATE IN THE WEEK WITH THE APPROACH OF ANOTHER UPPER TROUGH
BUT KEPT IT DRY FOR NOW.
&&
.FIRE WEATHER...
RH RECOVERY HAS BEEN GOOD TO EXCELLENT ACROSS JUST ABOUT ALL OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO EARLY THIS MORNING...AS EASTERLY
FLOW CONTINUES TO BRING MOISTURE ACROSS THE REGION. BY THIS
AFTERNOON...A DRYLINE WILL BEGIN TO SHARPEN FROM THE FAR
SOUTHEASTERN PLAINS OF NEW MEXICO TO THE BIG BEND REGION.
TEMPERATURES WILL WARM INTO THE 70S AND 80S BEHIND THE DRYLINE WITH
RELATIVE HUMIDITY VALUES DROPPING TO THE 10 TO 15 PCT RANGE...
ESPECIALLY WEST OF A TATUM...HOBBS...KERMIT/PECOS...ALPINE....
PANTHER JUNCTION LINE. SOUTHWESTERLY WINDS WILL ALSO INCREASE NEAR
OR ABOVE 20 MPH ACROSS THE GUADALUPE MOUNTAINS...AND PORTIONS OF THE
SOUTHEASTERN NEW MEXICO PLAINS AND VAN HORN AREA. WE HAVE ISSUED A
RED FLAG WARNING FOR THESE LOCATIONS FROM 2 PM MDT TO 7 PM MDT...
WHERE RH VALUES BELOW 15 PCT WILL HAVE THE BEST CHANCE TO COINCIDE
WITH 20 MPH WINDS DURING THIS TIME FRAME.
THE DRYLINE WILL ADVANCE SLIGHTLY WESTWARD TONIGHT...AND WILL EXTEND
SOMEWHERE IN THE VICINITY FROM THE SOUTHEASTERN NEW MEXICO PLAINS TO
THE BIG BEND REGION. EAST OF THIS FEATURE...LOOK FOR GOOD TO
EXCELLENT RECOVERY...INCLUDING THE PERMIAN BASIN AND THE LOWER TRANS
PECOS AND EASTERN BIG BEND REGIONS. RH RECOVERY WILL BE POOR TO FAIR
WEST OF THE DRYLINE...ESPECIALLY THE WESTERN EDDY COUNTY PLAINS...
THE GUADALUPE MOUNTAINS...AND THE VAN HORN CORRIDOR.
CRITICAL FIRE WEATHER CONDITIONS LOOK TO RETURN AGAIN SUNDAY
AFTERNOON ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE
MTNS...THE VAN HORN CORRIDOR...AND PORTIONS OF THE UPPER TRANS PECOS
REGION...AS VERY DRY AIR ONCE AGAIN SPREADS ACROSS THESE LOCATIONS
ALONG WITH GUSTY SOUTHWESTERLY WINDS NEAR/ABOVE 20 MPH. WE WILL
CONTINUE THE FIRE WEATHER WATCH FOR THESE LOCATIONS SUNDAY
AFTERNOON. THE FIRE WEATHER WATCH MAY NEED TO BE EXPANDED FARTHER
EAST BY MONDAY AFTERNOON AS THE DRYLINE ADVANCES EAST OF THE ENTIRE
FORECAST AREA AND WINDS SHIFT TO THE WEST AND INCREASE TO NEAR 20
MPH ACROSS MUCH OF THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 68 58 84 58 / 20 10 10 20
CARLSBAD NM 79 51 88 52 / 0 10 0 10
DRYDEN TX 74 60 84 59 / 20 10 10 20
FORT STOCKTON TX 78 59 88 58 / 10 10 10 10
GUADALUPE PASS TX 75 45 82 49 / 0 10 0 10
HOBBS NM 75 48 86 52 / 10 10 0 10
MARFA TX 78 42 84 46 / 10 10 0 10
MIDLAND INTL AIRPORT TX 72 55 84 57 / 10 10 10 20
ODESSA TX 73 57 85 57 / 10 10 10 20
WINK TX 80 52 93 54 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM 11 AM TO 7 PM MDT SUNDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 8 PM
CDT /7 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
FIRE WEATHER WATCH FROM 12 PM CDT /11 AM MDT/ TO 8 PM CDT /7 PM
MDT/ SUNDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS...
LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
21/72Hazardous weather outlook, Mar 29, 5:10 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 510 AM CDT SAT MAR 29 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 510 AM CDT SAT MAR 29 2008 /410 AM MDT SAT MAR 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS AND THE VAN HORN AREA THIS AFTERNOON AS SOUTHWESTERLY WINDS INCREASE AND RELATIVE HUMIDITY FALLS TO LESS THAN 15 PERCENT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS REGION THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED WITH THUNDERSTORMS THAT DEVELOP TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INCREASED SOUTHWESTERLY WINDS AND LOW RELATIVE HUMIDITY WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN HORN AREA AND THE UPPER TRANS PECOS REGION AGAIN SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:53 PM CDT | High Wind Watch | MAF | 24 hr | |
| Mar 29, 3:38 PM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 23 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.